? asked in HealthWomen's Health · 1 decade ago

what happens if you take the shot?

birth control

Update:

side effects

risks

4 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    The pros are that many people don't have a period. It works instantly. You only have to think about it once every 3 months.

    That's where the good stuff ends. I'm just going to repost my answer (voted best) to a similar question.

    ****************************************************************

    I was on depo for 2 years. I have to say it was the biggest mistake I ever made in my life. I had very little spotting the first 2 months, but for the entire 3rd month (not just the first shot, every 3rd month of every shot for 2 years) I had excessive spotting, almost like a long but very light 1 month period. It also totally killed my sex drive and made me very cranky after about 6 months.

    Depo Provera is unlike other horomonal birth controls because it has no estrogen. Since you don't have a regular cycle, you also produce much much less estrogen, so your total estrogen drops. This explains the crankiness most women experience, and it also contributes to the low sex drive (because without estrogen, your body doesn't prepare for sex properly... no lubrication, limits blood flow to the genitals... makes sex painful!) It also has been shown to contribute to bone density loss, so if you have a history of osteoperosis in your family, this is not the BC for you!

    I would highly suggest getting on another form of BC. If you can't keep up with pills, IUDs are a much better choice than depo. Talk to your doctor about it, many of them are starting discourage the use of Depo Provera.

  • sokokl
    Lv 7
    1 decade ago

    If you are talking about side effects of it one could possibly gain weight on it or have problems with breakthrough bleeding.

    If you are talking about whether or not it will work at preventing pregnancy or treating hormone problems it can be of help to some. I've talked to several that have tried Depo-Provera and done very well with it.

    I'm sorry if I am misunderstanding this question. Could we have a bit more info?

  • Terri
    Lv 7
    1 decade ago

    I was on it for four years and I would never ever recommend it to anyone.

    I had weight gain and horrible mood swings and my libido was GONE. I spotted at strange times.

    After five years of being on it you need to take a bone density check because of how depo screws with your bone health.

    I am on the birth control pill Kariva now and things are so much better for me!

  • 1 decade ago

    nothing is guaranteed...if u do 'take the shot' ur putting urself in a dangerous sit. my advice is to wait til ur happily married because then ull be prepared for the outcome...no matter what it maybe! =]

Still have questions? Get your answers by asking now.